Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 22, 2007, 7:20 PM CDT. It was in force for 187 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2007, 7:20 PM CDT (00:20 UTC)
- Expired
- Oct 27, 2007, 2:30 AM CDT
- In force
- 187 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The San Juan radar (TJUA), 134 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 230021
FFWSJU
PRC031-127-137-230215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
820 PM AST SUN APR 22 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IN PUERTO RICO
CAROLINA
SAN JUAN
TOA BAJA
* UNTIL 1015 PM AST
* AT 811 PM AST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING IS MAINLY AFFECTING URBAN AND
SUBURBAN AREAS INCLUDING BUT NOT LIMITED TO BARRIO OBRERO...VILLA
PALMERAS...HATO REY...AND SANTURCE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 1844 6602 1844 6607 1846 6610 1846 6613
1846 6604 1844 6602 1844 6599 1841 6599
$$
SNELL1 follow-up statement
000
WGCA52 TJSJ 270529
FFWSJU
VIC020-030-270730-
/O.NEW.TJSJ.FF.W.0015.071027T0527Z-071027T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
127 AM AST SAT OCT 27 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING ISLANDS
IN THE U.S. VIRGIN ISLANDS
SAINT JOHN
SAINT THOMAS
* UNTIL 330 AM AST
* AT 121 AM AST...NWS DOPPLER RADAR INDICATED INTERMITTENT
THUNDERSTORMS PASSING ACROSS THE NORTHERN VIRGIN ISLANDS PRODUCING
FREQUENT PERIODS OF VERY HEAVY RAIN...AND INDUCING FLASH
FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS AND GUTS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1829 6464 1825 6478 1828 6484 1828 6499
1831 6507 1841 6505 1842 6498 1840 6466
1836 6463
TIME...MOT...LOC 0527Z 180DEG 0KT 1878 6578
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 3:39 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 22, 3:39 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 439 PM AST SUN APR 22 2007 .SYNOPSIS... THE REMNANTS OF AN OLD FRONTAL BOUNDARY/SHEARLINE EXTENDING FROM THE MONA PASSAGE NORTHEAST ACROSS THE ATLANTIC TODAY WILL RETROGRADE SLIGHTLY TO THE WEST NORTHWEST OVERNIGHT THROUGH MONDAY. IN THE MEANTIME....A LINGERING SURFACE TROUGH EXTENDING FROM THE CENTRAL CARIBBEAN NORTHEAST BETWEEN EASTERN PUERTO RICO AND THE U.S. VIRGIN ISLANDS...THEN CONTINUING NORTHEAST ACROSS THE ATLANTIC WILL REMAIN NEARLY STATIONARY AT LEAST THROUGH TUESDAY. SURFACE HIGH PRESSURE ALONG THE EASTERN SEABOARD OF THE U.S. AND EXTENDING EAST INTO THE WEST ATLANTIC WILL MOVE FURTHER INTO THE ATLANTIC AND REMAIN THERE FOR THE NEXT SEVERAL DAYS. IN THE MID TO UPPER LEVELS...A HIGH PRESSURE RIDGE EXTENDS EAST TO WEST OVER THE CARIBBEAN BASIN...WHILE A DEEP TROUGH EXTENDS ACROSS THE WEST ATLANTIC SOUTHWARDS ACROSS THE GREATER ANTILLES. THIS WILL MAINTAIN AN OVERALL WESTERLY WIND FLOW ACROSS THE LOCAL REGION. && .DISCUSSION... SKIES BECAME MOSTLY CLOUDY ACROSS THE LOCAL ISLANDS AND SURROUNDING WATERS DURING THE DAY. BY MID MORNING...SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE INTERIOR SECTIONS OF PUERTO RICO AND SLOWLY DRIFTED NORTH NORTHEAST TO AFFECT MOST OF THE NORTHERN HALF OF PUERTO RICO. SOME OF THE STORMS PRODUCED LOCALLY HEAVY RAINFALL AND CAUSED FLOODING PROBLEMS IN SOME AREAS. PARTS OF THE U.S. VIRGIN ISLANDS ALSO RECEIVED ISOLATED AREAS OF MODERATE TO LOCALLY HEAVY RAINFALL BUT ACTIVITY WAS LESS FREQUENT. SHORT TERM...THE PROXIMITY OF THE FRONTAL BOUNDARY AND THE SURFACE TROUGH COMBINED WITH MID TO UPPER LEVEL DYNAMICS INDUCED BY THE UPPER TROUGH WILL CONTINUE TO COMBINE WITH DAYTIME HEATING AND LOCAL EFFECTS...TO MAINTAIN ACTIVE WEATHER CONDITIONS ACROSS THE REGION AT LEAST THROUGH TUESDAY. RAINFALL OVER LAND WILL DIMINISH DURING THE LATE EVENING HOURS...HOWEVER EARLY MORNING SHOWERS AND ONE OR TWO ISOLATED THUNDERSTORMS CAN BE EXPECTED ALONG COASTAL AREAS... ESPECIALLY IN THE EAST AND SOUTHEAST SECTIONS OF PUERTO RICO. PARTS OF THE U.S. VIRGIN ISLANDS WILL ALSO CONTINUE TO RECEIVE PERIODS OF RAINFALL OVER THE NEXT COUPLE OF DAYS...SOME OF WHICH WILL CONTINUE TO BE LOCALLY HEAVY AT TIMES. .LONG TERM...MODELS SUGGEST A GRADUAL IMPROVEMENT IN THE WEATHER CONDITIONS ACROSS THE REGION DURING THE LATTER PART OF THE WEEK AS THE FRONTAL ZONE AND ASSOCIATED TROUGH SLOWLY WEAKENS AND LIFT EAST NORTHEAST OF THE AREA...AND HIGH PRESSURE WITH A MODERATE EASTERLY WIND FLOW PREVAILS ACROSS THE LOCAL REGION. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 86 74 86 / 60 40 40 40 STT 77 85 76 84 / 40 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SCA IN EFFECT FOR AMZ710 FROM MONDAY MORNING TO MONDAY AFTERNOON. VI...SCA IN EFFECT FOR AMZ710 FROM MONDAY MORNING TO MONDAY AFTERNOON. && 06/09
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN APR 22 2007 PRZ001>013-AMZ710>750-231000- 630 AM AST SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY THROUGH THIS EVENING...WITH THE HEAVIEST RAIN EXPECTED TO BE FOCUSED ACROSS THE NORTHERN SLOPES...INTERIOR...EASTERN INTERIOR OF THE ISLAND... POSSIBLY EXTENDING INTO VIEQUES. THE RESULTING RAINFALL MAY CAUSE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS...AND FLOODING OF URBAN AREAS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLOODING PROBLEMS. DUE TO RECENT RAINS...LANDSLIDES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...A PERSISTENT AND GRADUALLY WEAKENING FRONTAL ZONE WILL MEANDER ACROSS THE LOCAL AREA THROUGH TUESDAY OR WEDNESDAY...AND MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS. SATURATED SOILS FROM PREVIOUS DAYS...COULD CAUSE MINOR FLOODING ACROSS STREAM AND CREEKS AS WELL AS URBAN AREAS...AND LOW LYING AND POOR DRAINAGE LOCATIONS...AND ALSO MAINTAIN THE POSSIBILITY FOR MUDSLIDES ACROSS STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. VIZ001-002-AMZ710>730-231000- 630 AM AST SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY THROUGH THIS EVENING...MAINLY OCCURRING DURING THE AFTERNOON HOURS. THE RESULTING RAINFALL MAY CAUSE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS...AND FLOODING OF URBAN AREAS...GUTS AND STREAMS... HIGHWAYS...STREETS AND UNDERPASSES. ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLOODING PROBLEMS. DUE TO RECENT RAINS...LANDSLIDES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...A GRADUALLY WEAKENING FRONTAL ZONE WILL MEANDER ACROSS THE LOCAL AREA THROUGH TUESDAY OR WEDNESDAY...AND MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS. SATURATED SOILS FROM PREVIOUS DAYS...COULD CAUSE MINOR FLOODING ACROSS URBAN AREAS...LOW LYING AND POOR DRAINAGE LOCATIONS...AS WELL AS CREEKS AND GUTS. LANDSLIDES WILL ALSO BE POSSIBLE ACROSS HIGHER AND STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:09 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 10:20 PM CDT | Flash Flood Watch | JSJ | 54 hr | |
| Apr 22, 11:12 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 11:12 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 7:20 PM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 22, 7:56 PM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 22, 7:56 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 9:09 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 23, 1:18 AM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 23, 10:10 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 10:10 AM CDT | Flash Flood Warning | JSJ | 188 days |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2007Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.